Ibrance, Letrozole and Tumor Marker “... - SHARE Metastatic ...

SHARE Metastatic Breast Cancer
2,647 members2,220 posts

Ibrance, Letrozole and Tumor Marker “flare” after beginning treatment?

Anyone else experience a rise in tumor markers after starting Ibrance and Letrozole? If so, how long until they started to go back down? I know I shouldn’t pay too much attention to markers BUT it doesn’t make me feel too confident when they rise.

11 Replies
oldestnewest

Hi Leanne

This didn’t happen to me but it has done so with some ladies on here and you should ignore it as that’s what it is..a ‘flare’ and apparently can happen at the start of treatment

Also I had a phase of my markers going up and was obsessed with it..my oncologist didn’t change treatment and now they’ve settled..they just worry us unnecessarily and I wish they didn’t do them..some oncologists don’t for that reason

I’ve been on the same drugs for about 10 months and all stable

Try not to worry (I know impossible!)

You’ll be fine..we have to remember how fortunate we are to have these meds

Barb xx

2 likes
Reply

Good morning! Thank you so much for your response. As you know, the rollercoaster ride can be ver overwhelming at times. Especially when you are deaing with multiple issues at once. For the most part, I try to just be my determined, move forward kinda self, but every once in awhile the fear creeps in. I am going to stop obsessing over the numbers and obsess over living my life with my beautiful daughter and husband! Yes, we are very fortunate to have the medications we have.

I am so happy to hear about your stability! May you continue to be blessed! Have a beautiful day!

1 like
Reply

Thanks Leanne

I try to be normal as well!!

Made myself do some yoga stretches this morning and I did feel better for it

Yesterday I took my horse out for a ride..had been in a lot of pain and not ridden for nearly 3 weeks so I took a strong painkiller and did it..no use sitting crying..which I’ve done a lot of!!.. I’m so glad I started the antidepressants..big difference

Barb xx

3 likes
Reply

Barbara, So glad to hear the antidepressants are working. You sound much more upbeat. I had an echocardiogram scan only to find that my breathlessness is caused by a dodgy heart valve. Waiting to see what the powers that be want to do about it.....a real b....r. I'm sure your horses were delighted to have you back. Take care, Fay

Reply

Hi Fay

So sorry to hear this..as if you haven’t got enough to deal with..not bloody fair..well at least you have a diagnosis and can have a treatment plan...you must have had the valve thing from birth maybe??

I’m going to take Bugsy out for a little ride..if he’s behaving I’ll have a canter..he can be silly sometimes so I’ll see how his demeanour is when I fetch him in..I have to take the strong opioids though then I get horrible constipation..ugh what a life

All the best to you..let us know what happens when you see the cardiologist

Barb xx

Reply

Barb I am so glad that finally you are getting relief from your medications and I know it must feel fantastic to get back into riding and actually enjoying it. It was worth the effort and I'm so glad you persevered….it takes way more effort than just giving up. Way to go!

Sandra

Reply

Hi Leanne, My oncologist never ordered tumor markers because she considers them to be unreliable. And then my orthopedic oncologist asked what my tumor markers were. My oncologist ordered the tests, and sure enough she was right. There was no evidence of cancer, and clearly I have cancer. As far as I am concerned, my oncologist is right, it is not worth the agony of having the tumor markers tested and then worrying when they go up and down. It just adds additional stress to the patient. As far as my oncologist is concerned what really matters is the results of CT scans and Nuclear Medicine Bone Scans. Please try not to worry about them.

Reply

Morning! I realize that my response never posted! That is exactly how my oncologist feels. He told me not to freak out. He has explained cases similar to yours as well as high markers and NED. All of these tests can be so aggravating. Especially because they are not 100%. He always tells me we first pay attention to my scans, then how I am feeling, then the markers. Guess I will continue moving forward with my positive mindset and my F Cancer attitude! , As the doctor after my bone biopsy once said, “it is just a word. Don’t give it any power!” Xoxo

3 likes
Reply

I love that last sentence..it is just a word

Barb xx

1 like
Reply

Hi Leeann, My tumor marker rose significantly after the first cycle of Ibrance and Letrozole then steadily declined after that. Give the meds a little time.

Reply

Hi Lemur2015,

Thank you. I love that your markers “steadily “ declined! How long were you on the meds before you saw the decline?

Reply

You may also like...